I was diagnosed by a plastic surgeon last may with corticosteroid induced cutaneous atrophy in my right cheek as a result of repeated kenalog injections for acne cysts. I read a study in the journal Dermatologic Surgery, in which repeated injections of saline completely resolved cutaneous atrophy. I would like to have this procedure performed but my plastic surgeon has informed me that he has never performed this procedure, nor does he know of anyone else who has. I live in the greater toronto area and would like to know who I should contact.
I have actually discussed this topical in response to a question several weeks ago. There is some belief that subcutaneous atrophy from repeated steroid injections is due to precipitation of crystals of the steroid in the local tissues. The injection of saline reportedly acts to dissolve the crystaline precipitate and therefore allow regrowth of inhibited fat cells.
Injection of saline into the area is a very easy procedure that any physician can do. I have tried it on several occasions with limited improvement. It is not likely you will find anyone with extensive experience with the results of saline injections or a local 'expert' in this area. You should be able to find someone who is willing the give it a try, since the procedure carries very little risk.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.